MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0830
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 8mm x 30cm orbit galaxy complex frame coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was noted to be inside of the introducer.Microscopic inspection was performed.The embolic coil was observed to be kinked and protruding from the introducer, however, it was noted to still be attached to the gripper.The introducer was observed kinked at the site where the embolic coil was protruding from.The issue documented in the complaint that resistance was felt during the advancement of the coil could not be evaluated through proper functional test since the kinked conditions found on the coil and the introducer prevented the ability to move the coil through.Coil kinking was not originally reported in the complaint.The damages found in the device suggests that excessive force was inadvertently applied during the attempts to withdraw and re-insert the device.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to excessive system manipulation, which can result in coil kinking.Based on this, the customer complaint was confirmed.Also, risk documentation states that a delivery tube / embolic coil that cannot be pushed through the microcatheter is a potential issue that can occur during coil placement due to 1) excessively tortuous anatomy; or 2) clot formation in the microcatheter.With the limited information available, the root cause remains speculative, however, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31359781) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.T should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, three (3) coils were used, an 8mm x 30cm orbit galaxy complex frame coil (640cr0830 / 31358781), a 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 31498857), and a 9mm x 25cm orbit galaxy complex frame coil (640cr0925 / lot unknown) encountered resistance and could not be resheathed.There was no report of any negative patient impact.On 11-sep-2025, additional information was received.Per the information, the endovascular embolization procedure was targeting the anterior cerebral artery (aca).There was no vessel calcification / tortuosity.The concomitant microcatheter used was a prowler 14 (catalog / lot number not provided).A continuous flush was maintained through the microcatheter.The introducer of the coil(s) was flushed until liquid was visible at the distal end of the slit int h clear tube.The tips of the introducer(s) were firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the coil advancement.The issue the coils encountered was resistance while pushing in the microcatheter during the advancement; at the proximal part of the microcatheter.The microcatheter was not replaced; the same microcatheter was used with all three coils.There was no clinically significant delay in the procedure due to the reported issues.On 15-oct-2025, additional information was received.The information indicated that, ¿in some [coils] it was difficult to push inside the catheter and in one coil, it was difficult to resheath but now i don¿t remember the sizes.¿ based on the product investigation completed on 16-oct-2025, the issue reported associated with the 8mm x 30cm orbit galaxy complex frame coil (640cr0830 / 31358781) has been determined to be reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 03-feb-2026.[additional information]: on 03-feb-2026, additional information was received.The information included a correction to a coil that was also used during the procedure.This coil was documented in the initial 3500a medwatch, the issue encountered with this coil did not meet usfda reportability criteria; however, since it was used during the procedure and documented in the initial medwatch, the correction received is applicable.The coil was originally reported as a 9mm x 25cm orbit galaxy complex frame (640cr0925).The coil that was used was a 9mm x 25cm orbit galaxy complex fill (640cf0925).Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29-jan-2026, that includes the correction of the lot number of the device.[additional information]: on 29-jan-2026, additional information was received, the information has the following correction of the lot numbers: the lot number for 8mm x 30cm orbit galaxy complex frame coil (640cr0830) was corrected from 31358781 to 31359781.A review of manufacturing documentation associated with this lot (31359781) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Corrected section: d.4.Updated sections: d.4, g.3, g.6, h.2, h.4, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr.
irvine, CA 92618
949788-2078
MDR Report Key23318832
Report Number3008114965-2025-01098
Device Sequence Number20080903
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public(01)10886704030454(17)260531(10)31359781
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number640CR0830
Device Lot Number31359781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer01/30/2026
02/03/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date01/30/2026
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER
Patient SexUnknown